Af and heart failure

Hi this is my first post

I was diagnosed with af early last year I've had two cardioversion which both have now failed. I saw my cardiologist a couple of weeks ago and he changed my tablets I was on digoxin and flecanide and he has now put me on bisoprolol

Since changing I've been feeling light headed and dizzy and getting quite bad palpations

I've been back to the doctors and had numerous tests had bloods done on Monday and found out yesterday that they have come back borderline heart failure they have now referring back to cardiac team

Has anyone else had something like this before

22 Replies

oldestnewest
  • Debs the Bisoprolol will be making you feel dizzy. It made me feel faint, dizzy and seasick in the car so I couldn't drive until the dose was halved. It lowered my blood pressure too much. If I was you I'd go back to the doctor to get the dose checked. Bisoprolol doesn't agree with a lot of people. Heather

  • HI Debs,

    There will be loads of messing around with drugs for a while until something suits and all come usually with some sort of side effect, try not to worry too much about it, though its easy to say that, but the majority on here will totally understand.

    You have found a good site!

    Take care,

    Wendi x

  • Hi thanks for the replies. I have had my bisoprolol reduced but my doctors won't change my medication as the cardiologist prescribed it. I was more concerned about the blood test coming back borderline heart failure has anyone had this before

  • I was admitted to ER with heart failure wich over 2years has improved but now have AF. And am waiting an ablation. Don't let the words heart failure scare you not as bad as it sounds

  • The important thing is that they're on the case and working to solve it... Try not to worry too much, though I know that's far easier said than done. Biso can make you feel light headed and dizzy, and it doesn't suit everyone - does the doctor know what you're feeling?

  • Yes I have told them I was on 2.5 and they have lowered it to 1.25 so not big doses. I'm not feeling as bad on the lower dose but get occasional dizzy spells usually on the morning

    The doctor is reluctant to change anything so waiting now for them to contact the cardiologist

  • Hoping it all goes through quickly!

  • If your drugs are not working, I'd go back to your cardio (via his/her secretary, or the GP) and tell them. I did that 4 times before I got the drugs that worked on me.

    Personally, I'd also want to know that the cardio is heart rhythm specialist.

    Koll

  • I'm hoping to hear early next week if not I will be chasing again

  • Heart failure sounds very scary doesn't it but it's not necessarily as bad as it sounds. Read the NHS Choices web pages about it as that may reassure you a little. I have AF caused by a hole in the heart / the original surgery to close it / a residual hole - take your pick. I have just had an ablation but my cardiologist is now referring me to a different team to look at my hole and my leaky valve. That was the first mention of a leaky valve. He said it makes your heart have to work harder but there are meds to help. I was quite upset when he told me this last Friday as I thought the ablation would be it.

    Alison

  • First rule of AF: check to see if there is any other heart problem, and fix!! that first. New AF cases should result in a speedy thorough investigation, including 12 lead ECG, an echo, etc, along with blood tests. AF can be a consequence of other heart problems.

    I have an artificial Mitral Valve which gives me an increased probability of developing AF. I had to insist when AF started that I had an echo to make sure the valve etc etc were working normally. With that and other tests done, it was obvious that my AF had no obvious medical cause, which was a relief: the social factors (moving house twice in a year, extreme cold) were then more likely as causes.

  • As I understand it heart failure means that part of the heart muscle isn't working properly possibly because of not enough blood supply to that part of the muscle. It seems a scary term to me and doesn't mean that your heart has or is going to stop! I've had a 2 part MIBI scan at Papworth in the last week to investigate this very thing. Just have to wait about 3 weeks for the results now. Heather

  • hi debs i was diagnosed with af in may this year i was put on bisoprolol and have not felt right since light headed and dizzy but just an odd palpitation going back to my gp to see if he will put me on a different tablet

  • Let's hope they do but my doctor won't change mine got to see the cardiologist again

  • To be honest I think that this is the best course and I would be happier with this approach.

    My GP is very good. GPs by their raison d'etra are general practitioners

    and can not be expected to be experts in all fields - they don't have the time!!!

  • Hi Debs

    I found your post when looking to see who lives near me. I am in Peterborough where are you and which hospital do you go to. I am on bisoprolol and other drugs and I have found it quite hard to get the hospital to sort my drugs out (some have disagreed with me). I was first admitted with heart failure in jan 2014, this is when I was told it was AF.

    Let me know if you are near me.

    Regards

    Cassie

  • Hi cassie I'm in peterborough too

    . I go to the city hospital and see Dr Rowlands but my own gp is referring me to see another Dr after I have my 24 hr ecg fitted tomorrow

  • Hi Debs

    I was with Dr Rowland when I irst went into hospital in Jan 2014 - it was a emergency admission wih heart failure (my GP's had failed to diagnose this over three nonths) will tell you the full story one day. MY aftercare at the heart clinic I only ever saw the Cadiac nurse, but I do also have a comminity heart failure nurse Anita who I also see regurlarly.

    I ended up in hospital again in May and had a different Cardio (cann't remember his name at the moment) but did not like him, he was not very flexible with changing my drugs. would be interested who your doctor wishes you to change to.

    Cassie

  • Hi cassie I will let you know when I find out who it is. It would be good to catch up at some point as we are both local and have the same problems

  • Hi Debs

    Would be nice to catch up and exchange symtoms and meds and hospital treatment. I am with Neene Valle Pratice who are you with it says we are only 2 miles apart!

    Perhaps you would like to contact me direct by email it is

    owlman590@aol.com

    Await to hear from you.

  • Yes, debs 242 - my Husband has - really poorly whilst on Bisoprolol and its now been changed to Digoxin together with the Warfarin and it has made a great deal of difference, he looks and feels so much better and it has only been a matter of days. Hope they sort you out soon

  • it's good see that you have found cassie 46 - we are in Swaffham and the QE in Kings Lynn is our designated Hospital and hopefully is seems that they are sorting my Husband out now - wish you and cassie all the bet in your treatments

You may also like...